Faculty Profile

Xiaohu Li

Building: Kidde
Room: 221
Phone: 201-216-3608
Fax: 201-216-8321
Email: [email protected]
School:  Schaefer School of Engineering & Science
Department:  Mathematical Sciences
Program:  Stochastic Systems Analysis and Optimization

Ph.D. of Engineering and Applied Sciences (with concentration in statistics), University of New Orleans, LA, 2014.

Doctor of Science in Mathematics, Lanzhou University, Lanzhou, China, 2000.           


Applied probability, Statistics, Dependence modelling, Stochastic orders

Financial and actuarial risk, Reliability, Survival analysis, Cyber security

MathSciNet      Google Scholar


Postdoctoral Research Associate (2005-2007):  Department of Computer Science, University of Texas at San Antonio, Texas, USA.  

Postdoctoral Research Associate (2003-2004): Department of Mechanical Engineering, University of Alberta, Edmonton, Canada.                                                            

Professional Service

Associate Editor (2016 - ), Statistics and Probability Letters.

Editorial Board (2009 - ), Operations Research Transactions (Chinese).

Editorial Board (2009 - ), Operations Research and Management Science (Chinese).

Chair (2011), International Workshop on Stochastic Orders in Reliability and Risk Management, Xiamen, China.

Program committee member (2011), The 7th International Conference on Mathematical Methods in Reliability, Beijing, China.

Consulting Service

Hackensack University Medical Center

Honors & Awards

New Century Excellent Talents in Universities Award (2005), Ministry of Education, China.

Excellent Teaching Achievement Award (2004), Gansu Province, China.

Excellent Young Teacher Award (1999), Lanzhou University, China.


Teaching Associate Professor (2014 - ), Department of Mathematical Sciences, Stevens Institute of Technology.

Specially-appointed Professor (2009 - 2011), School of Mathematical Sciences, Xiamen University, China.

Professor (2004 - 2009), School of Mathematics and Statistics, Lanzhou  University, China.

Associate/Assistant Professor (2001 -2004), Department of Mathematics, Lanzhou University,  China.    

Selected Publications
  1. C Li, X Li. (2016). "Relative ageing of series and parallel systems with statistically independent and heterogeneous component lifetimes", IEEE transactions on Reliability.
  2. Y You, X Li. (2016). "Ordering scalar products with applications in financial engineering and actuarial science", Journal of Applied Probability.
  3. R Fang, C Li and X Li. (2016). "Stochastic comparisons on sample extremes of dependent and heterogenous observations", Statistics.
  4. R Fang, X Li. (2015). "Advertising a second-price auction", Journal of Mathematical Economics, 61, 246-252.
  5. X Li, R Fang, J Mi. (2015). "On the timing to switch on the standby in k-out-of-n: G redundant systems", Statistics & Probability Letters, 96 (1), 10-20.
  6. X Li, R Fang. (2015). "Ordering properties of order statistics from random variables of Archimedean copulas with applications", Journal of Multivariate Analysis, 133 (1), 304-320.
  7. Y You, X Li. (2015). "Functional characterizations of bivariate weak SAI with an application", Insurance: Mathematics and Economics, 64, 225-231.
  8. X Li, Y You. (2015). "Permutation monotone functions of random vectors with applications in financial and actuarial risk management", Advances in Applied Probability, 47 (1), 270-291.
  9. X Li, J Wu, J Zhuang. (2015). "Asymptotic multivariate finite-time ruin probability with statistically dependent heavy-tailed claims", Methodology and Computing in Applied Probability, 17 (2), 463-477.
  10. Y You, X Li. (2014). "Optimal capital allocations to interdependent actuarial risks", Insurance: Mathematics and Economics, 57, 104-113.
  11. J Lin, X Li. (2014). "Multivariate generalized Marshall-Olkin distributions and copulas", Methodology and Computing in Applied Probability, 16 (1), 53-78.
  12. X Li, L Li. (2012). "Security analysis of compromised-neighbor-tolerant networks using stochastics", IEEE transactions on Reliability, 61 (3), 749-757.
  13. X Li, Y You. (2012). "On allocation of upper limits and deductibles with dependent frequencies and comonotonic severities", Insurance: Mathematics and Economics , 50 (3), 423-429.
  14. X Li, F Pellerey. (2011). "Generalized Marshall-Olkin distributions and related bivariate aging properties", Journal of Multivariate Analysis, 102 (10), 1399-1409.
  15. X Li, P Parker, S Xu. (2011). "A stochastic model for quantitative security analyses of networked systems", IEEE Transactions on Dependable and Secure Computing, 8 (1), 28-43.
  16. X Li, W Ding. (2010). "Optimal allocation of active redundancies to k-out-of-n systems with heterogeneous components", Journal of Applied Probability, 47 (1), 254-263.
  17. P Zhao, X Li, N Balakrishnan. (2009). "Likelihood ratio order of the second order statistic from independent heterogeneous exponential random variable", Journal of Multivariate Analysis, 100 (5), 952-962.
  18. M Bartholomew-Biggs, MJ Zuo, X Li. (2009). "Modelling and optimizing sequential imperfect preventive maintenance", Reliability Engineering & System Safety, 94 (1), 53-62.
  19. M Xu, X Li. (2008). "Negative dependence in frailty models", Journal of Statistical Planning and Inference, 138 (5), 1433-1441.
  20. X Li, P Zhao. (2008). "Stochastic comparison on general inactivity time and general residual life of k-out-of-n systems", Communications in Statistics - Simulation and Computation, 37 (5), 1005-1019.
  21. P Zhao, X Li, N Balakrishnan. (2008). "Conditional ordering of k-out-of-n systems with independent but nonidentical components", Journal of Applied Probability, 45 (4), 1113-1125.
  22. X Li, Z Li. (2007). "Proof of a conjecture on Spearman's ρ and Kendall's τ for sample minimum and maximum", Journal of Statistical Planning and Inference, 137 (1), 359-361.
  23. X Li, M Shaked. (2004). "The observed total time on test and the observed excess wealth", Statistics & Probability Letters, 68 (3), 247-258.
  24. X Li. (2005). "A note on expected rent in auction theory", Operations Research Letters, 33 (5), 531-534.
  25. X Li, MJ Zuo. (2004). "Preservation of stochastic orders for random minima and maxima with applications", Naval Research Logistics , 51 (3), 332-344.
  26. SC Kochar, X Li, M Shaked. (2002). "The total time on test transform and the excess wealth stochastic orders of distribution", Advances in Applied Probability, 34 (4), 826-845.
  27. X Li, Z Li, BY Jing. (2000). "Some results about the NBUC class of life distributions", Statistics & Probability Letters, 46 (3), 229-237.
  1. H Li, X Li. (2013). Stochastic Orders in Reliability and Risk, Springer, New York.
  2. Z Li, X. Li. (1999). A Course of Exercises in Mathematical Statistics, Lanzhou University Press (in Chinese).
Book Chapters
  1. X Li, M Shaked. (2007). "Stochastic orders based on total time on test transform", Advances in Statistical Modeling and Inference: Essays in Honor of Kjell Doksum, V Nair, World Scientific Publishing Company.
  • MA 331 Intermediate Statistics
  • MA 611 Probability
  • MA 612 Mathematical Statistics
  • MA 623 Stochastic Processes